MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Eye Injury (1845); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) had a defective haptic.There was no patient contact.It was also reported the lens was explanted during a secondary surgery.Unplanned sutures were required.No other information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: unknown/asked but unavailable (b)(4).Section b3: date of event: unknown/not provided.Section d6a: if implanted; give date: unknown/not provided.Section d6b: if explanted; give date: unknown/not provided.Section e1: first/given name: unknown, only provided as initial (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt to obtain additional information was conducted, however, there is no additional information available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: in review, it was noted that the information which was entered in section "b5" of the initial mdr report indicating "it was also reported the lens was explanted during a secondary surgery.Unplanned sutures were required." is incorrect.Based on the additional information received, the customer indicated there was no patient contact.There was no reference to the lens being explanted.It was confirmed that the customer did not select "explant" and "unplanned sutures" when they completed the complaint form since there was no patient contact.The following fields were updated/corrected based on the additional information received: section a2, a3a, a3b, a4, a5, a6: not applicable, as there was no patient contact with the device.Section h1: type of reportable event: malfunction section d6a: if implanted; give date: not applicable, the lens was not implanted.Section d6b: if explanted; give date: not applicable, the lens was not implanted.Hence, not explanted.Section h6: health effect - impact code: 2199 - no health consequences or impact section h6:health effect - clinical code: 4582 - no clinical signs, symptoms or conditions the following selected fields and codes entered in the initial mdr report are no longer applicable to this event since there was no patient contact: section b1: report type: adverse event section b2: outcome attributed to adverse event: required intervention to prevent permanent impairment/damage (devices) section h1: type of reportable event: serious injury section h6: health effect - impact code:4625 - additional surgery section h6: health effect - impact code:4629 - device revision or replacement section h6:health effect - clinical code: 1845 - eye injury all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 9, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection reveal the handpiece was received with a lens stuck in the tube of the cartridge with the plunger rod advanced to the lens and overriding it.Viscoelastic residue was distributed through the length of the cartridge; no cartridge damage was identified.The lens module was inspected revealing no viscoelastic residue or damage.Device assembly was inspected revealing no issues.Plunger rod advancement was inspected, presenting with no advancement issue; however, the plunger rod tip was bent.The lens was removed from the cartridge revealing a detached haptic, damage to the edge of the lens, and damage to the optic body.The width and thickness of the remaining haptic were tested and were within specification.The complaint issue "haptic damaged" was not identified during product evaluation.The observed "haptic detached" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint and observed issues could not be confirmed to be related to the manufacturing or design process.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21061780
Report Number3012236936-2025-000002
Device Sequence Number8153693
Product Code HQL
UDI-Device Identifier05050474636149
UDI-Public(01)05050474636149(17)270829
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/02/2025
01/28/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/27/2025
02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose